MAUDE Adverse Event Report: ETHICON INC. VICRYL PLUS SUTURE 18"(45CM) 3-0 UND; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VICRYL PLUS SUTURE 18"(45CM) 3-0 UND; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP497H
Health Effect - Clinical Codes Not Applicable (3189); No Code Available (3191)
Date of Event 04/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.  attempts are being made to obtain the following information.  to date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The patient demographic info: age, weight, bmi at the time of the index procedure date of the index surgical procedure what were current symptoms following the index surgical procedure? onset date? when was suture spitting found post-op? on what tissue was the suture used? was another surgical intervention performed other than removal of suture? results? did the operating surgeon observe any anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications what is physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient¿s current status? you reported ¿many patients went to hospital to cut suture¿.Were these patient events previously reported.If not, please provide the following additional information for each patient event: the patient demographic info: age, weight, bmi at the time of the index procedure date of the index surgical procedure what were current symptoms following the index surgical procedure? onset date? on what tissue was the suture used? was medical or surgical intervention performed? please describe.Current patient status? additional device evaluated by mfr: a needle-suture piece, an empty labeled winding former was returned for analysis.During the visual inspection of the opened sample, the swage and attachment area were as expected.In addition, body fluids along of the strand and the end cut that appears to be by the use of a surgical instrument could be observed.An unopened sample of product code vcp497, lot le8625 was returned for analysis.The sample was examined for visual defects appearance, color packages, wrinkles in the seal area, continuous seals, seal margins, over-sealing, damage (torn, punctured).The packet was opened and during the visual inspection, the suture was correctly placed on the winding former and the suture was dispensed without problems and examined along of the strand, no defects or damaged were observed, the suture did not present defects.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the opened sample and representative sample, no defects were observed on the packet or the sutures.
 
Event or Problem Description
It was reported that the patient underwent cesarean section on an unknown date and suture was used to sew the subcutaneous tissue.Following the procedure, the suture thread came out from the skin.The patient may have gone to the hospital to cut suture through.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).The patient demographic info: age, weight, bmi at the time of the index procedure - unk date of the index surgical procedure - (b)(6).What were current symptoms following the index surgical procedure? onset date?- yes, onset date unknown when was suture spitting found post-op? - unk on what tissue was the suture used? - used on subcutaneous was another surgical intervention performed other than removal of suture? results? - unk did the operating surgeon observe any anomaly before, during, after the suture placement or during any re-operation?- no other relevant patient history/concomitant medications - unk what is physician¿s opinion as to the etiology of or contributing factors to this event? - related to suture what is the patient¿s current status?- stable.

Brand Name
VICRYL PLUS SUTURE 18"(45CM) 3-0 UND
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7580738
Report Number2210968-2018-73369
Device Sequence Number1524566
Product Code GAM
UDI-Device Identifier10705031053823
UDI-Public10705031053823
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Catalogue NumberVCP497H
Device Lot NumberLE8625
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2018
Initial Date Received by Manufacturer 05/14/2018
Supplement Date Received by Manufacturer06/22/2018
Initial Report FDA Received Date06/07/2018
Supplement Report FDA Received Date06/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;